CASE REPORTS
JOURNAL ARTICLE
REVIEW
Add like
Add dislike
Add to saved papers

Skin necrosis and venous thrombosis from subcutaneous injection of charcoal lighter fluid (naptha).

A 33-year-old white man injected approximately 4 cc of charcoal lighter fluid (99.4% naptha/0.6% inert ingredients) subcutaneously into his left antecubital fossa. The injection resulted in the toxic necrosis of his volar forearm skin extending proximally to mid-humerus and distally to the metacarpophalangeal joints of the left hand dorsally over a 6-day period. The patient ultimately required extensive surgical debridement, secondary operative closure, and approximately 150 cm2 of split-thickness skin grafting. This case demonstrates the potential for widespread, delayed toxic necrosis of the skin resulting from subcutaneous injection of naptha. This patient's case appears to represent the most severe and widespread case of toxic necrosis of the skin resulting from the subcutaneous injection of hydrocarbons reported in the literature. This case also demonstrates extensive toxic thrombophlebitis not reported in prior cases involving subcutaneous injection of hydrocarbons.

Full text links

We have located links that may give you full text access.
Can't access the paper?
Try logging in through your university/institutional subscription. For a smoother one-click institutional access experience, please use our mobile app.

For the best experience, use the Read mobile app

Mobile app image

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app

All material on this website is protected by copyright, Copyright © 1994-2024 by WebMD LLC.
This website also contains material copyrighted by 3rd parties.

By using this service, you agree to our terms of use and privacy policy.

Your Privacy Choices Toggle icon

You can now claim free CME credits for this literature searchClaim now

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app